Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 13, 2004, 11:15 PM CDT for Refugio County, Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 11:15 PM CDT (04:15 UTC)
- Expired
- May 14, 2004, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 140417
FFWCRP
TXC391-469-140615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REFUGIO COUNTY IN TEXAS
VICTORIA COUNTY IN TEXAS
* UNTIL 115 AM CDT
* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN CONTINUING ACROSS REFUGIO AND VICTORIA
COUNTIES...MOVING NORTHEAST AT 10 MPH. MANY ROADS REMAIN FLOODED
ACROSS THESE TWO COUNTIES. ADDITIONAL RAINFALL UP TO ONE INCH WILL
CONTINUE THE FLASH FLOODING.
* SOME LOCATIONS AFFECTED INCLUDE...
BLOOMINGTON...
INEZ...
MCFADDIN...
MISSION VALLEY...
NURSERY...
PLACEDO...
VICTORIA...
REFUGIO...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2861 9687 2852 9692 2839 9678 2826 9712
2821 9709 2811 9725 2817 9752 2836 9738
2852 9718 2900 9711 2911 9698 2889 9673
2868 9667
$$
MB2 follow-up statements
000
WGUS74 KCRP 140524
FFSCRP
TXC391-140600-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1223 AM CDT FRI MAY 14 2004
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR REFUGIO COUNTY...
AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE RAINFALL HAS DIMINISHED IN INTENSITY ACROSS REFUGIO COUNTY. SOME
MINOR FLOODING MAY STILL CONTINUE...BUT THE THREAT FOR SERIOUS
FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING
CANCELLED.
LAT...LON 2851 9710 2841 9696 2813 9730 2808 9737
2815 9743 2838 9736
$$
MB000
WGUS74 KCRP 140556
FFSCRP
TXC007-469-140630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT FRI MAY 14 2004
...THE FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE FOR ARANSAS
AND VICTORIA COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
SLOWLY DIMINISHING ACROSS ARANSAS AND VICTORIA COUNTIES. SOME MINOR
FLOODING MAY CONTINUE...BUT THE THREAT FOR SERIOUS FLOODING IS
ENDING. THUS...THE FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE.
LAT...LON 2800 9713 2810 9704 2829 9701 2861 9713
2916 9697 2862 9679 2841 9683 2825 9679
2809 9685 2788 9703
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:43 PM CDT, 32 minutes earlier.
Area forecast discussion, May 13, 10:43 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1043 PM CDT THU MAY 13 2004 .DISCUSSION...GIVEN THE SLOW SOUTHWARD MOVEMENT OF STRONG TO SEVERE CONVECTION...HAVE DECIDED TO INCLUDE THE ENTIRE CWFA IN THE FFA. THE OUTFLOW BOUNDARY WL CONTINUE PUSHING SWD AND ALLOW FOR HEAVY RAINFALL TO DEVELOP BEHIND IT. ALSO...ADDITIONAL CONVECTION ALONG THE ACTUAL FNTL BNDRY WL LKLY AFFECT THE AREA LATER TNT AND EARLY FRI. RAISED POPS/WINDS AND LOWERED TEMPS ACROSS THE BOARD. WENT WITH A SMALL CRAFT ADVISORY FOR ALL MARINE ZONES GIVEN THE STRONG E/NE FLOW BEHIND THE OUTFLOW. && .CRP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES EXCEPT GOLIAD AND VICTORIA. FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR ALL OF SOUTH TEXAS. SMALL CRAFT ADVISORY IN EFFECT FOR ALL MARINE ZONES. && MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT THU MAY 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 615 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS 60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
In the hours before
Local storm report, May 13, 8:29 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL TYNAN 28.16N 97.73W
05/13/2004 0.88 INCH SAN PATRICIO TX TRAINED SPOTTER
SPOTTER ALSO REPORTED 7.7 INCHES OF RAIN IN 2.5 HOURS.
&&
SMARTLocal storm report, May 13, 8:32 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 6 NW MATHIS 28.15N 97.89W
05/13/2004 LIVE OAK TX EMERGENCY MNGR
HIGH WATER COVERING FM 888
&&
SMARTLocal storm report, May 13, 8:49 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL WOODSBORO 28.24N 97.32W
05/13/2004 1.75 INCH REFUGIO TX LAW ENFORCEMENT
HAIL SMASHED THE WINDSHIELD OF A SHERIFF OFFICERS VEHICLE
&&
SMARTLocal storm report, May 13, 8:59 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD PORT OCONNOR 28.44N 96.40W
05/13/2004 CALHOUN TX COUNTY OFFICIAL
MAJOR STREET FLOODING FROM PORT OCONNOR TO MAGNOLIA BEACH
TO SEADRIFT. CARS STALLED IN PORT OCONNOR.
&&
SMARTLocal storm report, May 13, 10:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1036 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD ROCKPORT 28.04N 97.05W
05/13/2004 ARANSAS TX EMERGENCY MNGR
ARANSAS COUNTY EMERGENCY MANAGER REPORTS MOST ROADS
THROUGHOUT ARANSAS COUNTY FLOODED. SOME DRIVERS NEEDING
TO BE RESCUED IN ROCKPORT. TRAVEL DISCOURAGED.
&&
JRLocal storm report, May 13, 10:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 3 SE VICTORIA 28.79N 96.95W
05/13/2004 VICTORIA TX LAW ENFORCEMENT
BOAT EVACUATION PENDING AT HOME ON BOIS DE ARC STREET DUE
TO RISING WATER.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| May 13, 7:24 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| May 13, 7:42 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 13, 8:14 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 3 hr |
| May 13, 8:18 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 42 min |
| May 13, 8:31 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 8:35 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 13, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 13, 8:48 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| May 13, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 54 min |
| May 13, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| May 13, 9:00 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 45 min |
| May 13, 9:09 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 56 min |
| May 13, 9:34 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 56 min |
| May 13, 9:42 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 13, 9:54 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| May 13, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 51 min |
| May 13, 10:01 PM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| May 13, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 11:38 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| May 13, 11:43 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 62 min |
| May 14, 12:00 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 45 min |
| May 14, 12:33 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 57 min |
| May 14, 12:45 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 14, 1:37 AM CDT | Special Marine Warning | CRP | 113 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.